×

zbMATH — the first resource for mathematics

Tropical mirror symmetry for elliptic curves. (English) Zbl 1390.14191
J. Reine Angew. Math. 732, 211-246 (2017); erratum ibid. 760, 163-164 (2020).
Elliptic curves provide the first non-trivial examples of Calabi-Yau varieties to check the conjectural predictions of mirror symmetry, a phenomenon which arose from dualities in string theories. Mirror symmetry for elliptic curves has been extensively studied in the mathematics literature. The paper provides a tropical generalization to the classically known results for elliptic curves in this context.
Using tropical geometric techniques to approach mirror symmetry lies in the heart of the program initiated by Mark Gross and Bernd Siebert. In his paper [Adv. Math. 224, No. 1, 169–245 (2010; Zbl 1190.14038)], M. Gross used various ideas of the Gross-Siebert program to explain tropically mirror symmetry for \(\mathbb{P}^2\), where the mirror is \((\mathbb{C}^{\times})^2\), endowed with a suitable potential function. The paper under review can be seen as a sequel of this tropical approach. However, it provides the first tropical proof of the mirror symmetry conjecture in the compact Calabi-Yau case. Some techniques developed in the paper are also inspired by various other works, in particular by [E. Goujard and M. Moeller, “Counting Feynman-like graphs: quasimodularity and Siegel-Veech weight”, Preprint, arXiv:1609.01658], while carrying out computations for Feynmann integrals.
The mirror symmetry conjecture, in particular, implies a relationship between the generating series of Hurwitz numbers of the elliptic curve to Feynman integrals. The main results of this paper investigate this classical relationship on a tropical level. Moreover, a tropical correspondence theorem for Hurwitz numbers, relating tropical and classical Hurwitz invariants in all genera and degrees is shown.
The tropical methods developed have several advantages. They provide computational accessibility to obtain the involved invariants in mirror symmetry. Throughout the paper, several computations are carried out in various explicit examples. Moreover, under suitable tropical correspondence theorems that are provided, the tropical statements actually lead us to proofs of the classical mirror symmetry predictions.

MSC:
14T20 Geometric aspects of tropical varieties
14J33 Mirror symmetry (algebro-geometric aspects)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] M. Abouzaid, Morse homology, tropical geometry and homological mirror symmetry for toric varieties, Selecta Math. (N.S.) 15 (2009), no. 2, 189-270. · Zbl 1204.14019
[2] G. Andrews and S. Rose, MacMahon’s sum-of-divisors functions, Chebyshev polynomials, and quasi-modular forms, J. reine angew. Math. 673 (2013), 97-103. · Zbl 1337.11002
[3] S. Barannikov, Semi-infinite hodge structures and mirror symmetry for projective spaces, preprint (2000), .
[4] B. Bertrand, E. Brugallé and G. Mikhalkin, Tropical open Hurwitz numbers, Rend. Semin. Mat. Univ. Padova 125 (2011), 157-171. · Zbl 1226.14066
[5] J. Böhm, K. Bringmann, A. Buchholz and H. Markwig, ellipticcovers.lib. A Singular 4 library for Gromov-Witten invariants of elliptic curves, 2013. Available in the latest version of Singular at .
[6] K. Bringmann, A. Folsom and K. Mahlburg, Quasimodular forms and sℓ(m|m)^⋀ characters, Ramanujan J. 36 (2015), no. 1-2, 103-116. · Zbl 1380.11028
[7] R. Castaño-Bernard, Y. Soibelman and I. Zharkov, Mirror symmetry and tropical geometry, Contemp. Math. 527, American Mathematical Society, Providence 2010.
[8] R. Cavalieri, P. Johnson and H. Markwig, Tropical Hurwitz numbers, J. Algebraic Combin. 32 (2010), no. 2, 241-265. · Zbl 1218.14058
[9] W. Decker, G.-M. Greuel, G. Pfister and H. Schönemann, Singular 4-0-1. A computer algebra system for polynomial computations, Centre for Computer Algebra, University of Kaiserslautern, 2014, .
[10] R. Dijkgraaf, Mirror symmetry and elliptic curves, The moduli space of curves (Texel Island 1994), Progr. Math. 129, Birkhäuser, Boston (1995), 149-163. · Zbl 0913.14007
[11] C. Dong, G. Mason and K. Nagatomo, Quasi-modular forms and trace functions associated to free boson and lattice vertex operator algebras, Int. Math. Res. Not. IMRN 2001 (2001), 409-427. · Zbl 0990.17022
[12] M. Eichler and D. Zagier, The theory of Jacobi forms, Progr. Math. 55, Birkhäuser, Boston 1985. · Zbl 0554.10018
[13] H. Fan, T. Jarvis and Y. Ruan, The Witten equation, mirror symmetry, and quantum singularity theory, Ann. of Math. (2) 178 (2013), no. 1, 1-106. · Zbl 1310.32032
[14] B. Fang, C.-C. M. Liu, D. Treumann and E. Zaslow, T-duality and homological mirror symmetry for toric varieties, Adv. Math. 229 (2012), no. 3, 1875-1911. · Zbl 1260.14049
[15] M. Gross, Mirror symmetry for \mathbbP^2 and tropical geometry, Adv. Math. 224 (2010), no. 1, 169-245. · Zbl 1190.14038
[16] M. Gross and B. Siebert, Mirror symmetry via logarithmic degeneration data I, J. Differential Geom. 72 (2006), 169-338. · Zbl 1107.14029
[17] M. Gross and B. Siebert, Mirror symmetry via logarithmic degeneration data II, J. Algebraic Geom. 19 (2010), no. 4, 679-780. · Zbl 1209.14033
[18] R. Hartshorne, Algebraic geometry, Springer, New York 1977. · Zbl 0367.14001
[19] M. Kaneko and D. Zagier, A generalized Jacobi theta function and quasimodular forms, The moduli space of curves (Texel Island 1994), Progr. Math. 129, Birkhäuser, Boston (1995), 165-172. · Zbl 0892.11015
[20] A. Kapustin, M. Kreuzer and K.-G. Schlesinger, Homological mirror symmetry. New developments and perspectives, Lecture Notes in Phys. 757, Springer, Berlin 2009.
[21] M. Koecher and A. Krieg, Elliptische Funktionen und Modulformen, Springer, Berlin 2007. · Zbl 1129.11001
[22] S. Li, Feynman graph integrals and almost modular forms, Commun. Number Theory Phys. 6 (2012), no. 1, 129-157. · Zbl 1270.81142
[23] H. Markwig and J. Rau, Tropical descendant Gromov-Witten invariants, Manuscripta Math. 129 (2009), no. 3, 293-335. · Zbl 1171.14039
[24] G. Mikhalkin, Enumerative tropical geometry in \mathbbR^2, J., Amer. Math. Soc. 18 (2005), 313-377. · Zbl 1092.14068
[25] M. Roth and N. Yui, Mirror symmetry for elliptic curves: The A-model (fermionic) counting, Motives, quantum field theory, and pseudodifferential operators, Clay Math. Proc. 12, American Mathematical Society, Providence (2010), 245-283. · Zbl 1226.14067
[26] M.-H. Saito, S. Hosono and K. Yoshioka, New developments in algebraic geometry, integrable systems and mirror symmetry, Adv. Stud. Pure Math. 59, Mathematical Society of Japan, Tokyo 2010.
[27] K. Ueda and M. Yamazaki, Homological mirror symmetry for toric orbifolds of toric del Pezzo surfaces, J. reine angew. Math. 680 (2013), 1-22. · Zbl 1285.53076
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.